Hail, Addison
- When
- June 27, 11:51 AM EST
- Where
- Addison County, Bridport
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.980, -73.320
Quarter size diameter hail reported by spotter.
A mid-atmospheric disturbance and cold front moved across Vermont during the afternoon of June 27th. Scattered thunderstorms developed across south central Vermont which caused some large hail, damaging winds and power outages.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A mid-atmospheric disturbance and cold front moved across Vermont during the afternoon of June 27th. Scattered thunderstorms developed across south central Vermont which caused some large hail, damaging winds and power outages.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 27, 10:06 AM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1106 AM EDT FRI JUN 27 2008 .SYNOPSIS... A SURFACE COLD FRONT LOCATED JUST NORTH OF THE INTERNATIONAL BORDER WILL SAG SOUTHWARD ACROSS THE NORTH COUNTRY TODAY WHILE WEAKENING. A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY SOUTH OF THE BOUNDARY ACROSS THE CENTRAL ADIRONDACKS OF NEW YORK...EAST SOUTHEASTWARD INTO SOUTH CENTRAL VERMONT IS EXPECTED FOR THIS AFTERNOON. A CHANCE OF SHOWERS ALSO EXISTS SATURDAY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS LIKELY AREAWIDE ON SUNDAY AS A FRONTAL SYSTEM APPROACHES FROM THE WEST. SOME OF THE THUNDERSTORMS ON SUNDAY HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1105 AM EDT FRIDAY...VISIBLE SATELLITE LOOP SHOWING BREAKS IN THE CLOUD COVER DEVELOPING ACROSS THE REGION AT THIS TIME. SCATTERED SHOWERS EARLIER THIS MORNING ACROSS THE NORTHERN CHAMPLAIN VALLEY AND NORTH CENTRAL VERMONT HAVE DISSIPATED. HOWEVER...SURFACE OBSERVATIONS STILL SHOW A WEAK BOUNDARY NEAR THE INTERNATIONAL BORDER WITH LIGHT NORTHEAST WINDS AT MONTREAL AND OTTAWA AND LIGHT SOUTHERLY WINDS ON THE U.S. SIDE OF THE BORDER...WHICH WILL LIKELY ACT AS FOCUS FOR FURTHER SHOWER OR THUNDERSTORM ACTIVITY. ALSO...GIVEN DAYTIME SURFACE HEATING WHICH WILL DESTABILIZE THE ATMOSPHERE...ESPECIALLY OVER THE HIGHER TERRAIN...WILL KEEP IN A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM FOR THE REMAINDER OF TODAY. WILL ALSO UPDATE THE ZONE FORECASTS TO REMOVE REFERENCES TO THIS MORNING...AS MORNING FOG HAS BURNED OFF IN MOST LOCATIONS. FOR TONIGHT...LOOKING FOR ANY SHOWERS TO DIMINISH EARLY WITH VARIABLY CLOUDY CONDITIONS AND PATCHY FOG DEVELOPMENT. LOWS WILL GENERALLY RANGE FROM THE LOW 60S IN THE ST.LAWRENCE...CHAMPLAIN...AND CT RIVER VALLEYS...DOWN TO THE MID/UPPER 50S IN THE NRN ADIRONDACKS AND SMALLER VLYS IN VT EAST OF THE GREEN MTNS. WITH LITTLE CHANGE IN NEAR SFC DEWPOINTS...STAGE IS SET ONCE AGAIN FOR PATCHY FOG...ESPECIALLY IN THE VLYS OF VT ALONG/EAST OF THE GREENS AND THE NRN ADIRONDACKS OF NY. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 320 AM EDT FRIDAY...AN INCREASING THREAT FOR SHOWERS AND POSSIBLE THUNDERSTORMS DEVELOPS OVER THE WEEKEND AS YET ANOTHER MID- TROPOSPHERIC TROUGH DIGS INTO THE GREAT LAKES REGION SATURDAY AFTN WITH CYCLONIC/SWLY MID-LVL FLOW OVER THE NORTH COUNTRY ON SUNDAY. FOR SATURDAY...DON/T FORESEE MUCH PCPN DURING THE MORNING HRS...BUT A CHANCE DEVELOPS DURING THE AFTN AS TEMPS CLIMB INTO THE MID 80S FOR AFTN HIGHS ACROSS THE VLYS. STG FORCING REMAINS WEST OF THE REGION SAT AFTN...SO HAVE KEPT POPS IN THE 30-50 PERCENT RANGE. CAN/T RULE OUT AN AFTN/EVE TSTM WITH INSOLATIONAL HEATING LEADING TO 500-1000 J/KG SBCAPE. TSTMS ARE NOT EXPECTED TO BE SVR. SKIES WILL GENERALLY BE PARTLY SUNNY. LIGHT SLY FLOW...MID 60S DEWPOINTS...AND WARM AFTN TEMP READINGS SUGGEST SOME HAZY CONDITIONS BY AFTN. A COLD FRONT MAKES A SLOW EWD MIGRATION FROM THE ERN GREAT LAKES AREA INTO NRN NY DURING THE DAY SUNDAY. WITH PW VALUES APPROACHING 2 INCHES SUNDAY AFTN PER 00Z GFS SOLN...AN AXIS OF HEAVY SHOWERS AND TSTMS WITH LOCALLY HVY RAINFALL APPEARS POSSIBLE AHEAD OF THE FRONT ACROSS OUR FORECAST AREA. WILL INCLUDE MENTION OF HEAVY RAINFALL FOR SUNDAY AT THIS TIME WITH POPS 70-75 PERCENT. WITH WET ANTECEDENT CONDITIONS...WILL NEED TO MONITOR FOR LOCALIZED FLOODING CONCERNS AS THE MESOSCALE DETAILS BECOME MORE CLEAR OVER THE WEEKEND...ESPECIALLY WITH ANY TRAINING TSTMS. MORE WIDESPREAD CLOUDS AND PCPN ON SUNDAY SUGGESTS HIGH TEMPERATURES SLIGHTLY COOLER...MID 70S TO NEAR 80F. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 320 AM EDT FRIDAY...BOTH THE 00Z ECMWF AND 00Z GFS ARE FAIRLY SIMILAR SHOWING ONLY A SLOW EWD MIGRATION OF 500MB TROUGH/UPPER LOW FROM THE ERN GREAT LAKES AT 12Z MON TO CENTRAL NEW ENGLAND BY 12Z WED. UNTIL THE MID-LVL TROUGH AXIS SHIFTS EAST OF OUR AREA...CONTINUED PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY THRU TUESDAY NIGHT...WITH THE BEST TSTM CHANCES WITH DAYTIME HEATING IN THE AFTN TO EARLY EVENING HRS MON AND TUE. SOME DIVERGENCE IN SOLNS BETWEEN THE ECMWF EXITS AFTER 12Z WED. OPTED FOR DRIER GFS FOR WED AND THU WITH THIS FCST CYCLE. WITH UPR TROUGH IN PLACE AND CONSIDERABLE CLOUDINESS/SHOWER ACTIVITY...AFTN TEMPS SHOULD BE SEVERAL DEGREES BELOW SEASONAL NORMS WHILE OVERNIGHT LOWS AVG SEVERAL DEGREES ABOVE AVERAGE. SFC WINDS WILL GENERALLY BE FROM THE SOUTH TO SOUTHWEST AT LIGHT SPEEDS THROUGH THE FORECAST PERIOD BASED ON CURRENT TRENDS. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... THROUGH 12Z SATURDAY...VFR CONDITIONS ACROSS VERMONT AND NORTHERN NEW YORK AFTER 13Z WITH SCT035-045 AREAS BKN035-045. SURFACE WINDS WILL BE 10 KNOTS OR LESS. MEANWHILE...AFT 02/03Z LGT WNDS AND CONTD MOIST LLVL WL ACCNT FOR DVLPG WIDESPREAD 3-5SM BR WITH LCLZD IFR CONDS DVLPG AT KSLK/KMPV HEADED TOWARD 06Z WHICH WL LKLY GO TO LIFR WITH 1/2SM FG AND VV001 AFT 06Z. 12Z SATURDAY THROUGH MONDAY...MID/UPPER LVL CLOSED CIRCULATION APPROACHES OUR CWA SATURDAY INTO SUNDAY WITH SEVERAL ROUNDS OF SHOWERS AND STORMS ANTICIPATED. THESE STORMS WL PRODUCE SEVERAL HRS OF MVFR TO PSBLY IFR CONDITIONS IN THE HEAVIEST STORMS. THIS PATTERN WL CONT INTO MONDAY WITH MORE SHOWERS EXPECTED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS NEAR TERM...BANACOS/WGH SHORT TERM...BANACOS LONG TERM...BANACOS AVIATION...SLW/TABER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 911 AM EDT FRI JUN 27 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-281315- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 911 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE AND INTENSITY LATE THIS MORNING INTO THE AFTERNOON HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE LOCALLY VERY HEAVY RAINFALL AND ISOLATED WIND GUSTS TO 50 MPH. GIVEN THE POTENTIAL FOR TRAINING STORMS ACROSS THE SAME AREAS...RAINFALL AMOUNTS COULD BE UP TO 1 INCH WITH ISOLATED AMOUNTS APPROACHING 2 INCHES. THIS HEAVY RAINFALL IN A SHORT PERIOD OF TIME...MAY CAUSE MINOR LOW LYING AND POOR DRAINAGE FLOODING. IN ADDITION...SOME RISES ON SMALL STREAMS AND CREEKS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN INCREASE THREAT FOR SHOWERS AND THUNDERSTORMS WITH POTENTIAL HEAVY RAINFALL AND POSSIBLE FLOODING FOR THE NORTH COUNTRY WILL OCCUR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. AN UNSEASONABLY STRONG AREA OF LOW PRESSURE ALOFT WILL MOVE INTO THE GREAT LAKES REGION THIS WEEKEND AND BECOME NEARLY STATIONARY. THIS WILL ALLOW A WARM...MOIST FLOW OF AIR TO MOVE INTO NEW YORK AND VERMONT...WHILE AT THE SAME TIME...SEVERAL DISTURBANCES WILL LIKELY DELIVER THE CONSTANT THREAT OF SHOWERS AND THUNDERSTORMS FROM LATE SATURDAY THROUGH MONDAY. THE GREATEST THREAT FOR SHOWERS AND THUNDERSTOMRS WILL BE SUNDAY INTO MONDAY WITH HEAVY RAINFALL LIKELY. ALTHOUGH THE EXACT IMPACTS AND CONSEQUENCES ARE UNKNOWN AT THIS TIME...THE GENERAL SET-UP AND CONCERN IS TRAINING...TRAVELING OVER THE SAME AREA...OF HEAVY RAIN SHOWERS AND THUNDERSTORMS SIMILAR TO JUNE 14TH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1059 AM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG GOUVERNEUR 44.34N 75.47W
06/26/2008 ST. LAWRENCE NY CO-OP OBSERVER
TREES DOWN IN GOUVERNEUR
&&
BROOKETSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1233 PM EDT FRI JUN 27 2008 NYZ035-VTZ008-009-012-018-271730- WASHINGTON-WINDSOR-EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX- INCLUDING...MIDDLEBURY 1233 PM EDT FRI JUN 27 2008 AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER BRIDPORT...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR WEYBRIDGE...CORNWALL BY 1250 PM...NEAR MIDDLEBURY BY 100 PM...NEAR EAST MIDDLEBURY BY 110 PM...NEAR RIPTON...EAST MIDDLEBURY BY 120 PM AND 5 MILES SOUTHWEST OF SOUTH LINCOLN BY 130 PM. THIS DEVELOPING THUNDERSTORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF 40 MPH OR HIGHER. IN ADDITION...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. TABER
The Burlington radar (KCXX), 60 km away, was scanning. The volume nearest the first event began at 16:48 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
Quarter size diameter hail reported by spotter.
Trees downed by thunderstorms winds onto power lines.
Nickel size hail reported in Brandon.
Penny size hail reported.
Thunderstorm winds downed trees onto power lines within Brandon causing power outages to 1200 residents.
Penny size hail reported near Poultney.
Several trees reported downed by thunderstorm winds in Springfield, including Clinton street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2008Every state in 2008This day in weather historyWarnings in Vermont, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122117, 121009, 121007, 121010, 121013, 121006, 121004.